Hail, El Paso
- When
- June 24, 12:36 PM MST to 12:41 PM MST
- Where
- El Paso County, 4 mi E of (Aff)usaf Acdmy Colo
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.983, -104.800
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 24, 2:05 AM MST, 10 hours 31 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 305 AM MDT MON JUN 24 2002 PRECIP CONTINUES TO BE TRICKY PART OF FORECAST.... CURRENTLY...WATER VAPOR AND OBS PLOT SHOWING S/W EXITING NE COLORADO...USHERING IN NW FLOW BEHIND. CONVECTIVE CIRRUS DEBRIS FROM NM STORMS MOVING EASTWARD ACROSS THE PLAINS. LAST VISIBLE SHOWED SMOKE PLUME FROM AZ FIRES MOVING NE...AND PLUMES FROM MILLION FIRE AND MISSIONARY RIDGE MOVING WESTWARD. FOR TODAY...ADDED HAZE WRN MTNS...SAN LUIS VALLEY AND ERN MTNS DUE TO FIRES/WESTERLY FLOW AND RESIDUAL AZ SMOKE FROM YESTERDAY. MESO ETA STILL BRINGING THROUGH WIND SHIFT AROUND NOON...CURRENTLY UP IN NW CO MOVING OUR WAY. NO IMPRESSIVE MOISTURE CHANGES OR TEMP CHANGES WITH THIS FEATURE. WILL RESULT IN UPSLOPE LATE IN DAY THROUGH ABOUT 650 MB. SHORTWAVE MOVES THROUGH WESTERLY FLOW TO OUR NORTH TODAY... MAINLY AFFECTING NORTHERN PORTIONS OF STATE. POTENTIAL EXISTS FOR THIS FEATURE TO MOVE ACROSS PIKES PEAK AREA JUST AFTER PEAK HEATING...ADDED SLIGHT POPS IN EVENING FOR 71/72...WITH CAPES STILL 200-400...LIS -2. MOVED EASTERN PLAINS POPS TO EVENING ONLY FOR LACK OF DAYTIME FORCING AND LIMITED MOISTURE. FOR TUESDAY...UPSLOPE GENERATING SHOWERS ALONG MTNS...CAPES IMPROVE TO AOA 1000 J/KG WITH SLIGHTLY MORE MOISTURE IN LOW LEVELS. 500 MB FLOW IS LIGHT W TO NW...SO ANYTHING THAT FORMS SHOULD DRIFT OFF MTNS INTO PLAINS AND MOVE SLOWLY EAST AND SOUTHEAST. NEXT FEATURE MOVES INTO NE COLORADO TUESDAY EVENING...AVN PRETTY CONTAMINATED WITH CONVECTIVE FEEDBACK HERE. ETA SLIGHTLY FASTER WITH LEADING EDGE OF HIGH PRESSURE MOVING IN OVERNIGHT. AVN BRINGS IN BRUNT OF WIND SHIFT AND LEADING EDGE OF HIGH BETWEEN 18 AND 0Z WED. FOLLOWED ETA MORE HERE AND ADDED POPS PLAINS AND EASTERN MTNS FOR WED MORNING. THURS THROUGH SUNDAY...UPSLOPE CONTINUES AND THE UPPER RIDGE MANAGES TO REMAIN GENERALLY OVER THE FOUR CORNERS REGION...AS MAIN BELT OF WESTERLIES REMAINS FROM THE PAC NW INTO CANADA. SFC HI OVER MN/IA BORDER THURSDAY SHIFTS SLOWLY SOUTHEAST...LOOKS LIKE AVN IS TRYING TO TAP INTO MOISTURE ON SOUTH SIDE...ENHANCING UPSLOPE AND QPF ALONG MTNS. NO CHANGES FOR NOW. .PUB...NONE. KC
COZ058>081-241830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1045 AM MDT MON JUN 24 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT... WINDS ACROSS SOUTHEASTERN COLORADO WILL BECOME UPSLOPE THIS AFTERNOON...AS A WEAK FRONT SLIDES DOWN ACROSS THE REGION...ALLOWING FOR LOW MOISTURE TO INCREASE ACROSS THE AREA. WITH STRONG DAY HEATING...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE EASTERN MOUNTAINS LATE THIS AFTERNOON...AND MAY MOVE OFF ONTO THE ADJACENT PLAINS THROUGH THE EVENING. STORMS WHICH DO DEVELOP ARE NOT EXPECTED TO BE SEVERE...THOUGH THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR 45 MPH ALONG WITH BRIEF PERIODS OF RAIN. A THIN LAYER OF SMOKE CONTINUES ACROSS ALL OF SOUTHERN COLORADO THIS AFTERNOON. THIS ELEVATED LAYER OF SMOKE IS FROM THE LARGE FIRES IN ARIZONA AND SOUTHWESTERN COLORADO. ALTHOUGH NOT AS THICK AS YESTERDAY...IT WILL STILL PRODUCE HAZY CONDITIONS OVER MUCH OF THE REGION.
The Pueblo radar (KPUX), 79 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300407, 5300408.